Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 5, 2007, 5:19 PM MDT for Big Horn County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 5:19 PM MDT (23:19 UTC)
- Expired
- Jun 5, 2007, 5:52 PM MDT
- In force
- 33 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Big Horn County, WY
The radar
The Billings radar (KBLX), 134 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 052319 SVRRIW WYC003-060015- /O.NEW.KRIW.SV.W.0013.070605T2319Z-070606T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 519 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 615 PM MDT * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BIG HORN COUNTY...OR ABOUT 15 MILES NORTHEAST OF GREYBULL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN BIG HORN COUNTY AT 530 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4467 10797 4463 10790 4498 10742 4499 10781 $$ SMITH
1 follow-up statement
000 WWUS55 KRIW 052352 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT TUE JUN 5 2007 WYC003-060002- /O.CAN.KRIW.SV.W.0013.000000T0000Z-070606T0015Z/ BIG HORN WY- 552 PM MDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4467 10797 4463 10790 4498 10742 4499 10781 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:54 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 3:54 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT TUE JUN 5 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY SURFACE PRESSURES CONTINUE TO FALL RAPIDLY ACROSS CENTRAL WYOMING THIS AFTERNOON AS UPPER RIDGE AXIS SHIFTS EAST AND UPPER FLOW BACKS IN ADVANCE OF STRONG PACIFIC STORM SYSTEM. 995 MB LOW POSITIONED OVER THE BIG HORN BASIN THIS AFTERNOON WITH SOUTHEAST FLOW WRAPPING BACK 50 PLUS DEW POINTS AND LAPS-BASED CAPES OF NEAR 1500 J/KG ACROSS EASTERN JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY. THIS AREA AHEAD OF SURFACE TROUGH AXIS WILL BE UNDER THE GUN FOR A FEW SEVERE THUNDERSTORMS UNTIL AFTER SUNSET. THIS MORNINGS MODEL RUNS HAVE TRENDED FURTHER SOUTH AND SLOWER WITH MAIN PACIFIC STORM SYSTEM AND ASSOCIATED FRONTAL PASSAGE. THE MAIN ADJUSTMENTS TO FORECAST BASED ON THIS TIMING AND TRACK WERE TO DELAY ONSET OF WIDESPREAD PRECIPITATION IN THE WEST UNTIL EARLY WEDNESDAY MORNING AND INCREASING PRECIPITATION COVERAGE AND AMOUNTS ACROSS NORTHERN WYOMING WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING WITH FURTHER SOUTHERN TRACK. FRONTAL PASSAGE SCHEDULED TO MOVE ACROSS THE WEST IN THE 09Z-15Z TIMEFRAME WEDNESDAY AND ACROSS CENTRAL WYOMING 15-21Z. SNOW LEVELS TO LOWER RAPIDLY BEHIND THE FRONT TO 6500 TO 7000 FEET OUT WEST AND TO THESE LEVELS IN THE EAST THROUGH WEDNESDAY EVENING. FORECAST CURRENTLY HAS ADVISORY SNOW AMOUNTS OF 6 TO 8 INCHES WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE TETONS...YELLOWSTONE PARK AND THE BEARTOOTH PASS AREA...AND 6 TO 10 INCHES ACROSS THE BIG HORN MOUNTAINS DURING THE WEDNESDAY NIGHT AND THURSDAY MORNING TIMEFRAME. THESE AREAS WILL BE EVALUATED DURING THE NEXT 12 TO 24 HOURS FOR SNOW ADVISORIES. STRONG WEST WIND AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL ACCOMPANY THE FRONT...AND PERSIST ACROSS MAINLY SOUTHERN WYOMING THROUGH WEDNESDAY NIGHT. UPPER LOW WILL CONSOLIDATE AND WIND UP OVER WESTERN SOUTH DAKOTA THURSDAY MORNING WITH SECONDARY CANADIAN FRONT AND MORE N TO NW FLOW DEVELOPING ACROSS CENTRAL WYOMING. THIS FLOW WILL ALSO BRING SOME WRAPAROUND MOISTURE FURTHER SOUTH ACROSS CENTRAL WYOMING WITH THE HEAVIEST PRECIPITATION EXPECTED THURSDAY MORNING ACROSS THE EASTERN BIG HORN BASIN AND JOHNSON COUNTY. UPPER LOW CONTINUES TO LIFT OUT OF AREA DURING THE DAY THURSDAY WITH MODELS DIFFERING QUITE A BIT ON EXTENT OF DRYING PUSHING INTO THE NORTH BEHIND THE LOW. FORECAST SIDES MORE TOWARD THE GFS AND HPC GUIDANCE IN KEEPING MORE MOIST NORTHERLY FLOW ACROSS THE AREA THROUGH THE DAY THURSDAY. MESSY TROUGHINESS AND SOME MOISTURE LINGERS OVER THE AREA THROUGH FRIDAY FOR A CONTINUED CHANCE OF MAINLY HIGH TERRAIN SHOWERS AND SLIGHTLY WARMER TEMPERATURES IN CONTRAST TO THURSDAYS EXPECTED UNSEASONABLY COLD TEMPERATURES. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY TIMING DIFFERENCES ABOUND AND TRIED TO LEAN TOWARDS THE ECMWF AS MUCH AS POSSIBLE. WITH THAT SAID...GFS HAS A SHORTWAVE TROUGH SWING ACROSS THE AREA ON FRIDAY WHILE THE ECMWF HAS A WEAK TROUGH OVER CALIFORNIA. HAVE ONLY KEPT SLIGHT CHANCES OF THUNDERSTORMS FOR THIS TIME PERIOD AND IT REMAINS TO BE SEEN IF CONVECTION WILL BE CONFINED TO JUST THE WESTERN MOUNTAINS OR MORE OF THE AREA. SATURDAY APPEARS TO BE THE TRANSITION DAY IN ADVANCE OF TROUGH WHICH IS FORECAST TO DIG INTO THE WEST SUNDAY INTO MONDAY BY THE ECMWF. WILL DRY SATURDAY OUT AND FOCUS ON NEXT SYSTEM LATER SUNDAY INTO MONDAY AND POSSIBLY INTO TUESDAY. ECMWF HAS THE INITIAL COLD FRONT PUSHING THROUGH SUNDAY WHICH COULD BE A FOCUS FOR CONVECTION. WE WILL LIKELY SEE STEEPENING LAPSE RATES LATE SUNDAY ALONG WITH THE LEADING EDGE OF UPPER JET NOSE. THESE PARAMETERS WILL LIKELY CONTINUE INTO MONDAY. HAVE HIT THE MOUNTAINS AND FOOTHILL AREAS WITH CHANCE POPS SUNDAY AND SUNDAY NIGHT AND MOST OF THE MOUNTAINS THROUGH MONDAY. GFS IS MUCH FLATTER AND QUICKER FOR THIS SYSTEM BUT ITS RUN TO RUN CONSISTENCY THE LAST 4 NIGHTS HAS BEEN RATHER SHAKY. WILL SIDE WITH THE EURO FOR NOW AND LET THE NEXT CREW CHECK THE LATEST TRENDS. && .AVIATION... BROKEN TO OVERCAST CIRRUS SHIELD HAS INHIBITED LOW LEVEL HEATING ACROSS THE REGION THROUGH EARLY AFTERNOON. THERE IS A GOOD DEAL OF LOW LEVEL MOISTURE PRESENT EARLY THIS AFTERNOON WITH SFC DEWPOINTS IN THE 40S. IT APPEARS THERE WILL BE ENOUGH HEATING TO GENERATE ISOLATED THUNDERSTORMS FROM 21Z TO 01Z WITH WIND GUSTS UP TO 35 KT POSSIBLE AT ALL TAF SITES. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN WY TONIGHT AND TRACK EASTWARD ACROSS THE STATE WEDNESDAY. WINDS FROM THE SOUTHWEST AND WEST TONIGHT WILL RANGE FROM 10 TO 15 KT...WITH KRKS GUSTING UP TO 25 KT. COLD FRONT WILL MOVE ACROSS WESTERN WY BETWEEN 12Z AND 15Z AND INTO EASTERN WY BY 00Z THURSDAY. WINDS WILL BE QUITE STRONG AHEAD AND BEHIND THE COLD FRONT WITH WEST WINDS SHIFTING TO NORTHWEST AT SPEEDS BETWEEN 15 TO 25 KT WITH GUSTS TO 35 KT WEDNESDAY. WIDELY SCATTERED LIGHT RAIN SHOWERS WILL OCCUR ALONG AND BEHIND THE COLD FRONT...BUT CIGS AND VSBYS ARE EXPECTED TO REMAIN IN THE VFR/BORDERLINE MVFR CATEGORY WEDNESDAY. && .FIRE WEATHER... A FEW STRONG TO SEVERE THUNDERSTORMS WILL PERSIST UNTIL AROUND 9 PM ACROSS THE FAR NORTH AND EASTERN PARTS OF THE DISTRICT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. AFTERWARDS...A POWERFUL PACIFIC STORM SYSTEM WILL PUSH A STRONG COLD FRONT ACROSS THE AREA WEDNESDAY MORNING. PRECIPITATION WILL INCREASE ACROSS THE WEST AHEAD OF THIS FRONT OVERNIGHT WITH SNOW LEVELS LOWERING TO BETWEEN 7000 AND 7500 FEET BEHIND THE FRONT WEDNESDAY. STRONG WEST WIND WILL ACCOMPANY THE FRONT ACROSS CENTRAL AND SOUTHERN WYOMING WEDNESDAY. THE MOST WIDESPREAD PRECIPITATION WILL SHIFT TO NORTHERN WYOMING WEDNESDAY NIGHT. A TOTAL OF 6 TO 10 INCHES OF SNOW IS EXPECTED IN THE NORTHERN MOUNTAINS FROM THIS STORM BEFORE IT PULLS EAST THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH NUMBER 351 FOR JOHNSON AND NATRONA COUNTY UNTIL 9 PM MDT THIS EVENING. && SHORT TERM...AEM LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...AEM
Hazardous weather outlook, Jun 5, 2:44 PM MDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 244 PM MDT TUE JUN 5 2007 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 244 PM MDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM MDT FOR JOHNSON AND NATRONA COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL BE FOUND ACROSS THE AREA TODAY. SOME AREAS ACROSS THE NORTHERN AND EASTERN PORTIONS OF WYOMING WILL SEE THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...WHICH COULD INCLUDE LARGE HAIL AND STRONG WINDS. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. PERSONS PLANNING OUTDOOR ACTIVITIES TODAY WILL WANT TO MONITOR CURRENT WEATHER CONDITIONS...AND PREPARE FOR THE POSSIBILITY OF STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA ON WEDNESDAY PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE HAIL AND STRONG WINDS. AS THIS STORM SPREADS EASTWARD...THE POSSIBILITY OF SNOW ALSO EXISTS FOR WESTERN WYOMING ABOVE 7000 TO 8000 FEET ON WEDNESDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH STRONGER GUSTS WILL OCCUR AS THIS SYSTEM MOVES THROUGH. AS THIS SYSTEM MOVES INTO SOUTH DAKOTA WEDNESDAY NIGHT AND THURSDAY...A COLD AND MOIST NORTHERLY FLOW MAY PRODUCE SIGNIFICANT SNOWFALL IN THE BIGHORN MOUNTAINS LATE WEDNESDAY NIGHT AND THURSDAY. THE POTENTIAL FOR 6 TO 12 INCHES OF SNOW EXISTS WITH LOCALLY HIGHER AMOUNTS OVER THE PEAKS AND NORTH FACING SLOPES. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WINTER WEATHER HIGHLIGHTS FOR THIS POTENTIAL LATE SPRING SNOWSTORM IN THE BIGHORN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND WIND SPEEDS ASSOCIATED WITH THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Park | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.